MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S9385108
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebu1912 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a powerpicc was placed on (b)(6) 2018.It was stated that during insertion it was difficult to thread and the wire broke off.Post insertion x-ray showed a 3cm piece of wire in the pulmonary artery.At the time of report the wire was still in the patient.On (b)(6) 2018 - the facility reported that "the wire is in the pulmonary artery and is not causing harm at this time.It may interfere with care in the future though, i.E.No mris." the guidewire will not be removed as removal is too dangerous due to the location.It will stay in the patient indefinitely.The facility does not know if any trouble shooting measures were attempted or if there were issues with insertion.Patient has past history of cvc placements.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken stylet was confirmed and the cause appeared to be use-related.The product returned for evaluation was one tls stylet.The sample was received inlaid through a t-lock assembly.Usage residues were observed on the sample.Several bends and kinks were observed along the length of the stylet.The distal tip was detached and was not returned for evaluation.Microscopic inspection of the distal end of the sample revealed kinking and plastic deformation at the break site.The break site exhibited an elliptical cross-section.The break occurred between two magnets.The deformation and kinks in the polyimide coating and the break characteristics were consistent with damage caused by kinking and pulling the stylet.The usage residues and event description indicated that kinking and pulling occurred during device use.A lot history review (lhr) of rebu1912 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a powerpicc was placed on (b)(6) 2018.It was stated that during insertion it was difficult to thread and the wire broke off.Post insertion x-ray showed a 3cm piece of wire in the pulmonary artery.At the time of report the wire was still in the patient.05/16/2018-the facility reported that "the wire is in the pulmonary artery and is not causing harm at this time.It may interfere with care in the future though, i.E.No mris." the guidewire will not be removed as removal is too dangerous due to the location.It will stay in the patient indefinitely.The facility does not know if any trouble shooting measures were attempted or if there were issues with insertion.Patient has past history of cvc placements.

Brand Name
POWERPICC PROVENA CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7555243
Report Number3006260740-2018-01138
Device Sequence Number16195539
Product Code LJS
UDI-Device Identifier00801741112874
UDI-Public(01)00801741112874
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS9385108
Device Catalogue NumberS9385108
Device Lot NumberREBU1912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Event Location Hospital
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer06/01/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;